My father has had psoriasis for the past 15 years. He uses topical steroids.( triamcinalone) Two years later he developed Diabetes type 2 ( runs in the family-his mother suffered from it.) He is on Metformin, Pioglitazone 15 mg once a day, Glyburide 10mg two times a day, Lisinopril 10mg once a day, and Ezetimibe/simvastatin 10mg/80 mgs once in the evening.
Using the Glucometer at home he checks his glucose regularly but it fluctuates greatly. On days where he does strenous exercise ( yard work) it goes to 70g/dL and when he completely does not exercise it can go to 220mg/dL. But most days it's around 120mg/dL
He exercises 4 days a week on the treadmill. He has a comparatively normal lunch, but a very small dinner. He drinks 2% fat milk 1 glass. He eats veggie esp. for dinner. He is very good about not eating sweets, cakes, and certain fruits.
However he has a very stressful high profile job and has been living by himself for the past 5 years. He has to frequently fly.
He has had central obesity since his mid 30s (and his limbs are also lean) and we first noticed that his upper back near the nape of the neck has enlarged. He has complained of problems in getting a full nights sleep and subsequently told he has sleep apnea and needs a Continuous Positive Airway Pressure machine at night. Now he also complains of dull aching pain near the right upper thigh.
Recently he went in to the Dctors office about the controversy over the Avandia and his Pioglitazone for which he wanted changed to another appropriate drug. His doctor said that he must continue the drug and that if he stopped he would then have to move to insulin. ( That's definately not something we want.)
Creatinine with GFR
Kidney Creatinine 0.87mg/dL 60 mL/ min > 60
Albumin/ creat ratio 3.3ug/mg 0.0-29.9
Muscle enzyme (CK) 49U/L 0-200
Fasting glucose 113mg/dL 60-99
Potassium 4.2mEq/L 3.5-5.3
ALT ( liver) 20U/L <36
TSH 6.4uIU/mL 0.2-5.5
HGBA1c 7.7% 4.6-6.0
1. How is the thyroid related to this disease process? is it due to the drugs e.g ADR, interactions
2. What else should I do to better help him?
3. Is the steroids for psoriasis causing all these problems? Can I just have it apply when it gets worse?
I really am very confused. I would be very indebted to you if you would answer these Qs. Thank You
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.